Everything You Need to Know about Cannabis Overdosing

Everything You Need to Know about Cannabis Overdosing

Cannabis commonly known as marijuana is believed to be a benevolent drug and has also been proved to provide several health benefits. The drug is considerably less dangerous if compared with other drugs such as alcohol, cocaine and the like. However, marijuana is not completely safe if it’s taken without a directive from a specialist. Overdosing on marijuana is not common, but it is not completely avoidable especially with people who take too many edibles, which are food products that have been mixed with THC. THC is the main psychoactive component of marijuana and cannabis edibles take a long time before a person would feel its effect as compared to smoking or vaping marijuana. This makes a person continue taking more and more leading to serious injuries or even death in extreme cases.

How Do You Know a Person Has Overdosed on Cannabis?

After taking marijuana within the right dosage, there are normal effects one is supposed to experience, but if a person has overdosed, then the effects will definitely be slightly or severely different. Some of the main signs that would help you identify a person who has overdosed on marijuana include paranoia whereby the patient tends to experience serious psychotic episodes such as hallucinations, overstated self-importance, delusions of persecution and negative associations. This psychosis usually lasts longer than it is supposed to take when metabolizing the THC in cannabis. Irrepressible vomiting is another effect, and even if marijuana is expected to cause nausea after consumption, persistent vomiting can only be caused by overdosing on the drug. The third extreme effect is heart arrhythmias which usually occurs when a person overdoses on marijuana or other drugs such as alcohol. If a person is taking marijuana and alcohol at the same time, it would be hard to tell which drug is causing the heart disturbances. Other effects include anxiety, seizures, chest pain, panic attacks, extreme confusion and loss of touch with the reality. These signs should be managed once noticed because cannabis overdose can lead to injuries or even death. This can happen if a person falls or causes an accident when on marijuana overdose.

How to Prevent and Cure Cannabis Overdose

Users are advised not to consume cannabis and alcohol or prescription medicines at the same time because they will not notice when they are taking too much. Also, when taking edibles users should read the labels on the package to avoid taking more than the recommended amount of THC, which is 10 milligrams. Marijuana edibles usually take at least two hours before you can start feeling the impact and it is one of the reasons why things like Maryland medical cannabis do not support food products as a way of taking marijuana. However, one can take the edibles in the presence of someone else to prevent overdosing.

In a case where a user has already overdosed on marijuana and is unconscious, it is important to contact the nearest hospital so that they can receive help. If the person is awake, give them some water but do not force them to vomit. In case the user is vomiting uncontrollably, allow them to take a hot shower but after all these first aids, let them visit a hospital to avoid further complications.

Leave a Reply

Your email address will not be published. Required fields are marked *

24 ÷ three =